Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2005, 11:37 AM CDT for Marshall County, Peoria County, Stark County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 11:37 AM CDT (16:37 UTC)
- Expired
- Jun 4, 2005, 12:14 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 041637
SVRILX
ILC123-143-175-041730-
/O.NEW.KILX.SV.W.0076.050604T1637Z-050604T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1137 AM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS
NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS
SOUTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 1230 PM CDT
* AT 1132 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF
MONICA...OR ABOUT 13 MILES NORTHWEST OF PEORIA...AND WAS MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMP GROVE
SPARLAND
LACON
HENRY
OTHER LOCATIONS IN THE WARNING INCLUDE...LAWN RIDGE...PRINCEVILLE AND
DUNCAN.
IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4093 8994 4080 8980 4094 8956 4111 8923
4111 8936 4116 8938 4115 8964
$$
BARKER
&2 follow-up statements
000
WWUS53 KILX 041659
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CDT SAT JUN 4 2005
ILC123-143-175-041730-
/O.CON.KILX.SV.W.0076.000000T0000Z-050604T1730Z/
PEORIA-MARSHALL-STARK-
1158 AM CDT SAT JUN 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR
NORTHERN PEORIA...NORTHWESTERN MARSHALL AND SOUTHEASTERN STARK
COUNTIES...
AT 1153 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LAWN RIDGE...OR ABOUT 13 MILES WEST OF
LACON...MOVING NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WYOMING.
CAMP GROVE.
CASTLETON.
BRADFORD.
SPARLAND.
HENRY.
IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4098 8982 4091 8962 4095 8957 4112 8923
4112 8937 4115 8939 4115 8964 4124 8968
4116 8976
$$
BARKER000
WWUS53 KILX 041714
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1214 PM CDT SAT JUN 4 2005
ILC123-143-175-041724-
/O.CAN.KILX.SV.W.0076.000000T0000Z-050604T1730Z/
PEORIA-MARSHALL-STARK-
1214 PM CDT SAT JUN 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEORIA...
NORTHWESTERN MARSHALL AND EASTERN STARK COUNTIES HAS BEEN
CANCELLED...
AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM. REMAIN
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4098 8982 4091 8962 4095 8957 4112 8923
4112 8937 4115 8939 4115 8964 4124 8968
4116 8976
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:15 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 4, 11:15 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SAT JUN 4 2005 .DISCUSSION... WILL BE BRIEF CONSIDERING ON-GOING ACTIVITY... BIT CONCERNED WITH RATHER STRONG LOW-LEVEL SHEAR... SO FAR BEEN GETTING A FAIR NUMBER OF SUB-SEVERE 40-45 MPH WIND REPORTS ESPECIALLY IN FULTON CO... MOST LIKELY FROM MOMENTUM XFER WITH QUICK STORM MOTION AND 30-40KT FLOW AT 1KM. FIRST OF TWO WEEKEND SHORTWAVES NOW PASSING THROUGH EASTERN IOWA... AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO THE AREA FROM MISSOURI. THE TIMING OF THE SHORTWAVE APPEARS TO BE AIDING IN THE PERSISTENCE OF CONVECTION THIS MORNING... AND HELPING TO SPARK SOME NEW STORMS OUT AHEAD OF THE MAIN LINE... APPARENTLY ALONG A THIN LINE NOTED ON THE 88D. PROBLEM FOR SVR THREAT LATER TODAY IS THAT THE SHORTWAVE NOW MOVING THROUGH WILL OUTRUN THE PRESENT CONVECTION AND LEFTOVER BOUNDARY... WITH SOME WEAK UPPER LEVEL RIDGING OCCURRING IN ITS WAKE. BEST CHANCE MAY BE NORTHEASTERN PART OF THE CWA... CLOSER TO THE UPPER LEVEL FORCING THIS AFTERNOON. SO WE MAY SEE A BIT OF A LULL LATER THIS AFTERNOON AFTER THIS INITIAL BATCH MOVES THROUGH... WITH MORE ACTIVITY POSSIBLY LATER THIS EVENING/TONIGHT AS UPSTREAM PLAINS CONVECTION ADVECTS IN. AS THESE STORMS HAVE BEEN WEAKENING... THE THICK CIRRUS CANOPY BEHIND THEM HAS BEEN SHEARING NORTHWARD... WHICH MAY LEAD TO SOME WARMER SFC TEMPS TODAY... ESPECIALLY SOUTH OF I-72/74... GOING FORECAST LOOKS GOOD WITH UPPER 80S... BUT WOULD NOT BE SURPRISED TO SEE SOME LOWER 90S IN SOME LOCALES. NO UPDATES TO THE ZFP AT THIS TIME... WORDING LOOKS PRETTY GOOD OVERALL. && .PREV DISCUSSION... MAIN LOW CENTER OF CIRCULATION SHOWING UP IN CO ON WATER VAPOR IMAGERY...HOWEVER...ONE OF THE SHORT WAVES MOVING OUT ACROSS THE PLAINS AHEAD OF THE SYSTEM BROUGHT PROLONGED SHOWERS AND THUNDERSTORMS TO KANSAS AND THE MISSOURI RIVER VALLEY IN THE OVERNIGHT HOURS. MAJORITY OF THE SHOWERS AND THUNDERSTORMS WERE CONFINED TO WEST OF THE MISSISSIPPI RIVER. 06Z SFC ANALYSIS SHOWS WARM FRONT TRYING TO SET UP ACROSS SERN KS...SRN MO....AND INTO THE OHIO RIVER VALLEY...WITH SRLY WINDS AND A DISTINCT MOISTURE GRADIENT. MAJOR FORECASTING ISSUES WITH THIS PACKAGE ARE THE TIMING OF PRECIP THROUGH THE WEEKEND WITH THE TWO APPROACHING SHORT WAVES...AND THE UNLIKELY TIMING OF SUCCESSIVE SHORTWAVES THROUGH THE WORKWEEK AS A VERY SUMMERY REGIME FALLS INTO PLACE. SHORT TERM...TODAY AND TOMORROW... FIRST OF TWO SHORTWAVES TO MOVE THROUGHT THE FA TODAY. MAJORITY OF THE ENERGY ASSOCIATED WITH THIS WAVE TO PASS TO THE NORTH OF ILX...WITH THE MAJOR PORTION OF THUNDERSTORMS IN IA AND NRN MO ALREADY MOVING TO THE NORTH WEST OF THE MISS RIVER VALLEY. KEPT MORNING POPS IN THE WEST...AND WENT TO A MORE WIDESPREAD POP FOR THE AFTERNOON. BUFKIT AND MODEL SOUNDINGS SHOW A GUSTY AFTERNOON WITH 20-25KT WINDS MIXING DOWN QUITE EASILY AS THE MORNING INVERSION IS BROKEN. CHANCES FOR POPS TODAY LIMITED TO THE MORNING AND AFTERNOON...WITH ACTIVITY DYING DOWN IN THE OVERNIGHT HOURS UNTIL THE APPROACH OF THE NEXT WAVE ON SUNDAY. SUNDAY WILL BE EVEN HOTTER...WITH H85 TEMPS TO BE 20C+...PUSHED TEMPS TO UPPER 80S AND AROUND 90 IN CENTRAL CWA. IF THE TREND CONTINUES TO WARM...SUBSEQUENT SHIFTS MAY HAVE TO EXPAND THE AREA OF HOT TEMPS. ATMOSPHERE WILL BE EARLY TO MIX OUT WITH PLENTY OF WARMING...AND MOMENTUM TRANSFER ON SOUNDINGS SHOWING 30+KT WINDS MIXING DOWN. LONG TERM...MONDAY THROUGH FRIDAY... HEIGHTS RISE AGAIN UNDER RIDGE IN EASTERN HALF OF CONUS AS TROUGH DIGS IN OUT IN THE PAC NW. DRY AND WARM WILL BE EXPECTED TO CONTINUE AS H85 TEMPS CLIMB BACK TO 20C THROUGH THE WORK WEEK. BY MID WEEK...MORE BLIPS OF ENERGY CONTINUE TO RIPPLE ACROSS THE FA OVERHEAD. MODELS DIVERGE GREATLY IN THE HANDLING OF INDIVIDUAL SHORTWAVES...AND HAVE NOT MADE ANY BIG CHANGES TO THE FORECAST AT THIS TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. HARDIMAN/HJS
Hazardous weather outlook, Jun 4, 5:48 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 548 AM CDT SAT JUN 4 2005 ILZ027>031-036>038-040>043-047>053-051100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...DECATUR...GALESBURG... HAVANA...JACKSONVILLE...LINCOLN...PEORIA... SPRINGFIELD AND TAYLORVILLE 548 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY OVER PARTS OF CENTRAL ILLINOIS. WIDELY SCATTERED THUNDERSTORMS MAY OCCUR LATER THIS MORNING...MAINLY ALONG AND WEST OF A JACKSONVILLE TO PEORIA LINE. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. ADDITIONAL THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AS VERY WARM AND UNSTABLE AIR IS TRANSPORTED NORTHWARD INTO CENTRAL ILLINOIS. STORMS THAT DEVELOP THIS AFTERNOON HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE SHOULD BE A BREAK IN ANY THUNDERSTORM ACTIVITY THIS EVENING WITH RENEWED DEVELOPMENT TAKING PLACE ACROSS MISSOURI AND WESTERN IOWA...WHICH IS NOT EXPECTED TO PUSH INTO CENTRAL ILLINOIS UNTIL THE PREDAWN HOURS OF SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH CENTRAL ILLINOIS ON SUNDAY AND INTERACT WITH A VERY WARM AND UNSTABLE ATMOSPHERE. THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS...WITH REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS CENTRAL ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH BY EVENING. THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA AGAIN IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING...ROUGHLY FROM 200 PM UNTIL 800 PM. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN SUNDAY AFTERNOON AND EVENING. ILZ044>046-054>057-061>063-066>068-071>073-051100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE...MATTOON AND SHELBYVILLE 548 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE IS EXPECTED TO BRING THE THREAT OF SCATTERED THUNDERSTORMS TO PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP THIS AFTERNOON WILL BE WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH EAST CENTRAL AND SOUTHEAST ILLINOIS ON SUNDAY AND INTERACT WITH A VERY WARM AND UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS...ESPECIALLY NORTH OF INTERSTATE 70...WITH REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH AFTER SUNSET. THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA AGAIN IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. SMITH
In the hours before
Local storm report, Jun 4, 11:35 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM TSTM WND DMG CANTON 40.56N 90.04W
06/04/2005 FULTON IL EMERGENCY MNGR
TREE LIMB DOWN...3 INCH DIAMETER...20 FEET LONG. REPORTED
BY FARMINGTON ESDA.
1134 AM TSTM WND GST 5 W DUNLAP 40.86N 89.77W
06/04/2005 61 MPH PEORIA IL TRAINED SPOTTER
MEASURED WIND GUST. REPORTED BY STORM SPOTTER.
&&
GEELHARTNearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.